MAUDE Adverse Event Report: CONMED Y-KNOT, HI-FI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED Y-KNOT, HI-FI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YP1301B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed japan reported on behalf of a customer that the yp1301b, y-knot pro flex 1.3 mm anchor, no.2 hi-fi blue device was used in an abr procedure on (b)(6) 2025, and "one side of the u-shaped portion of the shaft at the tip of the anchor broke.The bone was not particularly hard, but it was a little tough when trying to remove the shaft.When the shaft was later removed, it was slightly bent and the tip was broken".The procedure was completed with the use of an unknown alternate device.Further assessment found "in order to remove the fragments from the patient, the entire anchor had to be removed, and considering the risk to the patient, it was left in place".It was further clarified that "both the anchor and a fragment [of the driver] were left in the patient".There was no medical/surgical intervention, or extended hospitalization for the patient.This report is being raised due to the reported injury of a retained fragment of the device driver.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of seven reports, regarding seven devices, for this device family and failure mode.During this same time frame 136,547 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00005.Per the instructions for use, the user is advised to inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Conmed (b)(6) reported on behalf of a customer that the yp1301b, y-knot pro flex 1.3 mm anchor, no.2 hi-fi blue device was used in an abr procedure on (b)(6) 2025, and ¿one side of the u-shaped portion of the shaft at the tip of the anchor broke.The bone was not particularly hard, but it was a little tough when trying to remove the shaft.When the shaft was later removed, it was slightly bent and the tip was broken.¿.The procedure was completed with the use of an unknown alternate device.Further assessment found "in order to remove the fragments from the patient, the entire anchor had to be removed, and considering the risk to the patient, it was left in place¿.It was further clarified that ¿both the anchor and a fragment [of the driver] were left in the patient".There was no medical/surgical intervention, or extended hospitalization for the patient.This report is being raised due to the reported injury of a retained fragment of the device driver.

Brand Name
Y-KNOT, HI-FI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24035502
Report Number1017294-2026-00006
Device Sequence Number13076446
Product Code MBI
UDI-Device Identifier20845854649012
UDI-Public(01)20845854649012(17)291210(10)1429876
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberYP1301B
Device Lot Number1429876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale
Patient EthnicityNon Hispanic